Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 30, 2013, 1:21 AM CDT for Mayes County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2013, 1:21 AM CDT (06:21 UTC)
- Expired
- Jul 30, 2013, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
729
WWUS84 KTSA 300621
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT TUE JUL 30 2013
OKZ062-300645-
MAYES OK-
121 AM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
MAYES
AT 121 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF PRYOR...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR...MAZIE...MURPHY...CHOUTEAU...
LOCUST GROVE...ROSE...SALINA...SPAVINAW...STRANG...LANGLEY...SNOWDALE
STATE PARK AND SPAVINAW STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3619 9501 3609 9538 3637 9544 3648 9501
TIME...MOT...LOC 0621Z 255DEG 31KT 3628 9531
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 29, 11:55 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 29, 11:55 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT MON JUL 29 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... A LARGE AREA OF RAIN SHOWERS WITH EMBEDDED
THUNDERSTORMS IS CURRENTLY OVERSPREADING THE REGION FROM THE NORTHWEST.
THIS ACTIVITY WILL INTERMITTENTLY AFFECT ALL TAF SITES OVERNIGHT
AND INTO THE DAY TUESDAY. TEMPORARY MVFR CONDITIONS WILL OCCUR
WITH ANY CONVECTIVE ACTIVITY... ALONG WITH ERRATIC GUSTY WINDS AND
BRIEF HEAVY RAINFALL.
&&
.PREV DISCUSSION... /ISSUED 800 PM CDT MON JUL 29 2013/
DISCUSSION...
STORMS THAT DEVELOPED NEAR THE BORDER OVER SOUTHWEST KS AND
NORTHWEST OK ARE MOVING SOUTHEAST THIS EVENING INTO NORTHWEST AND
NORTH CENTRAL OK. SEVERAL RUNS OF THE HRRR MODEL HAVE BEEN
FORECASTING THE CONVECTION TO BUILD SOUTH INTO OKLAHOMA.
CONSOLIDATING COLD POOLS WILL PUSH INTO THE STRENGTHENING
SOUTHWESTERLY LLJ THIS EVENING...AND SHOULD HELP TO KEEP THE
STORMS GOING FOR SEVERAL MORE HOURS. DAMAGING WINDS 60-70 MPH AND
MARGINALLY SEVERE HAIL WILL BE THE MAIN THREATS...AND THIS THREAT
WILL BE GREATEST BEFORE MIDNIGHT AND TO THE WEST OF TULSA. THE
CURRENT FORECAST HAS HIGH POPS NEAR THE KS BORDER AND SEE NO
REASON TO CHANGE AT THIS POINT GIVEN LATEST HRRR DATA.
LACY
PREV DISCUSSION... /ISSUED 605 PM CDT MON JUL 29 2013/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS MAY AFFECT NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS SITES THIS EVENING. LATER IN THE
EVENING AND OVERNIGHT PRESENTS THE GREATEST CHANCE FOR WIDESPREAD
CONVECTIVE ACTIVITY AT THESE SITES. ANY SITE EXPERIENCING A STORM
CELL WILL LIKELY SEE TEMPORARY MVFR CONDITIONS WITH STRONG GUSTY
WINDS AND HEAVY RAINFALL.
PREV DISCUSSION... /ISSUED 407 PM CDT MON JUL 29 2013/
DISCUSSION...
PRECIPITABLE WATER VALUES IN EXCESS OF TWO BUCKS
COUPLED WITH IMPENDING THUNDER WILL DEPOSIT LOTS
OF RAIN TONIGHT... ESPECIALLY FROM ABOUT HIGHWAY
412 NORTH. THUNDER THROUGH THE EVENING HOURS MAY
BE SEVERE WITH BIG HAIL & WIND. HIGH RES MODELS
BULLISH ON QPF AND PUSHING MCS CLUSTER SOUTHEAST
WHILE LOW RES MODELS LESS SO. LOCAL 3 INCH RAIN
NOT OUT OF THE QUESTION TONIGHT..ESPECIALLY NEAR
THE KANSAS BORDER. FLOOD WATCH AREA MAY NEED TO
BE STRETCHED SOUTHEAST... IF SHORT RANGE MODELS
VERIFY. CARRIED HIGHER POPS INTO TUESDAY MORNING
GIVEN MODEL BIAS OF LESS RAIN BEHIND MCS ACTION.
ALSO LOWERED MAX TEMPS TUESDAY NORTH. LESSER POP
TUESDAY AFTERNOON AND NIGHT WITH COOL FRONT.
DRY WEDNESDAY/THURSDAY EAST OF H5 RIDGE ANCHORED
SOUTHWEST. NEXT WAVE IN NORTHWEST FLOW OVER THE
RIDGE BRINGS RAIN CHANCES AGAIN FRIDAY/SATURDAY.
GW
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ059.
AR...NONE.
&&
AVIATION...06Hazardous weather outlook, Jul 29, 8:10 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON JUL 29 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
810 PM CDT MON JUL 29 2013
...CHANCE OF SEVERE WEATHER ACROSS NORTHEAST OKLAHOMA THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHWEST OF A OKEMAH TO TULSA TO LENAPAH LINE.
ONSET...AFTER 9 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 9 PM.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 9 PM.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 9 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORM CLUSTERS WHICH ARE ONGOING OVER SOUTHERN KANSAS AND
NORTHWESTERN OKLAHOMA LATE THIS AFTERNOON ARE EXPECTED TO MOVE
SOUTHEAST INTO NORTHEAST OKLAHOMA LATER THIS EVENING. DAMAGING WINDS
TO 70 MPH IS THE MAIN THREAT...ALONG WITH A FEW REPORTS OF
MARGINALLY SEVERE HAIL. AN ISOLATED BRIEF SPIN-UP TORNADO IS
POSSIBLE ALONG THE LEADING EDGE OF ANY BOWING LINE SEGMENT. THE
GREATEST SEVERE POTENTIAL WILL ALSO BE DURING THE 9 PM TO MIDNIGHT
TIME FRAME...WITH LESSENING POTENTIAL GOING INTO THE NIGHT AS THE
ATMOSPHERE STABILIZES.
HEAVY RAIN IN EXCESS OF 1 INCH AND POSSIBLY UP TO 4 INCHES LOCALLY
IS FORECAST FOR AREAS MAINLY ALONG AND NORTH OF HIGHWAY 412 IN
NORTHEAST OKLAHOMA. SOME TRAINING OF HEAVY RAIN PRODUCING STORMS
IS POSSIBLE...AND THIS COULD LEAD TO FLASH FLOODING.
WINDS WILL GUST IN THE 25 TO 30 MPH RANGE THROUGH SUNSET THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY AS A FRONTAL
BOUNDARY REMAINS NEARBY. HOT AND HUMID WEATHER WILL RETURN LATE IN THE
WEEK AS THE FRONT FINALLY LIFTS TO THE NORTH. STORM CHANCES WILL
RETURN FRIDAY INTO THE WEEKEND AS ANOTHER FRONTAL BOUNDARY
APPROACHES FROM THE NORTH.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
LACYIn the hours before
Special weather statement, Jul 30, 12:35 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT TUE JUL 30 2013
OKZ060-061-067-300600-
ROGERS OK-TULSA OK-WAGONER OK-
1235 AM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER
AT 1236 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA...CATOOSA...VERDIGRIS...TIAWAH AND TULSA
INTERNATIONAL AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3632 9556 3603 9550 3609 9592 3623 9593
TIME...MOT...LOC 0536Z 266DEG 29KT 3616 9583Special weather statement, Jul 30, 12:59 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CDT TUE JUL 30 2013
OKZ061-067-300630-
ROGERS OK-WAGONER OK-
1259 AM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ROGERS AND NORTHERN WAGONER
AT 1259 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF TIAWAH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...INOLA AND TIAWAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3611 9544 3611 9545 3610 9559 3611 9564
3627 9567 3635 9544
TIME...MOT...LOC 0559Z 258DEG 32KT 3621 9556Special weather statement, Jul 30, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT TUE JUL 30 2013
OKZ062-300645-
MAYES OK-
121 AM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
MAYES
AT 121 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF PRYOR...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR...MAZIE...MURPHY...CHOUTEAU...
LOCUST GROVE...ROSE...SALINA...SPAVINAW...STRANG...LANGLEY...SNOWDALE
STATE PARK AND SPAVINAW STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3619 9501 3609 9538 3637 9544 3648 9501
TIME...MOT...LOC 0621Z 255DEG 31KT 3628 9531The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:35 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jul 30, 12:49 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more | 3 hr |
| Jul 30, 12:59 AM CDT | Special Weather Statement | TSA | Rogers | 31 min |
| Jul 30, 3:52 AM CDT | Areal Flood Advisory | TSA | Creek | 113 min |
| Jul 30, 7:49 AM CDT | River Flood Warning | TSA | Ottawa | 57 hr |
| Jul 30, 2:02 PM CDT | River Flood Warning | TSA | Ottawa | 49 hr |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.